Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 9, 2018, 5:17 AM CDT for Bolivar County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 5:17 AM CDT (10:17 UTC)
- Expired
- Aug 9, 2018, 5:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
839
WWUS84 KJAN 091017
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
517 AM CDT THU AUG 9 2018
MSZ018-091045-
Bolivar-
517 AM CDT THU AUG 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BOLIVAR
COUNTY...
At 517 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Renova to near Rosedale. Movement
was northeast at 20 mph.
Locations impacted include...
Cleveland, Shelby, Rosedale, Mound Bayou, Renova, Gunnison, Merigold,
Beulah, Pace and Winstonville.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3397 9066 3377 9066 3377 9098 3380 9100
3380 9102 3381 9104 3385 9107 3387 9107
3391 9102 3396 9099 3396 9097 3397 9096
TIME...MOT...LOC 1017Z 239DEG 16KT 3382 9074 3383 9098
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:01 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 9, 4:01 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Jackson MS 401 AM CDT Thu Aug 9 2018 .DISCUSSION... Today and Tonight: Looking at water vapor satellite imagery early this morning, a shortwave trough sliding across the Midwest can be clearly seen, with a compact mid-level low pressure center diving south along the KS/MO border. Lift associated with this system has initiated persistent overnight showers and storms along a stationary front through southern Arkansas. Low-level moisture convergence and frontogenesis along this boundary will continue to enhance rainfall through this morning, although most of the heavier rain should remain just north and west of our forecast area. Our northwestern most MS counties - Bolivar, Sunflower, and Leflore - will have the greatest chance for steady rain through the next few hours as this area of rain slowly translates eastward. Then as we head into today, rain chances expand southward as the addition of daytime heating should allow for more scattered showers and thunderstorms to develop along and south of the outflow from this overnight activity. PWAT values of near 2 to 2.25 inches in the area and afternoon temperatures climbing into the low 90s south of the front, expect afternoon thunderstorms to be capable of producing heavy downpours and a few could produce damaging wind gusts. Expect rain chances overnight to be focused mainly in our northern zones closer to the frontal boundary. /NF/ Friday through next Wednesday: Troughing aloft continues to be a fixture over the CWA through the first half of the forecast period. With a weak boundary meandering about north of the forecast area, coupled with the continued warm moist and unstable airmass over us, and subtle disturbances aloft trekking east through the region, good rain chances will exist across the ArkLaMiss through the upcoming weekend. These better rain chances will primarily exist during the afternoon, but some scattered shower, isolated thunderstorm, activity can't be ruled out during the overnight hours. During the first part of the new work week, ridging aloft will build back into the CWA. This will result in a decrease in rain chances, but an increase in high temperatures. With no overall change from the current very humid airmass expected, afternoon heat indices will begin to steadily climb into the 100-105F range during the Monday through Wednesday period next week. /19/ && .AVIATION... 06Z TAF discussion: The chance for showers and thunderstorms could bring periods of gusty winds and reduced visibility to the TAF sites during the period, with chances generally increasing after 18Z for most sites. Before then, an area of storms may be near KGLH and KGWO and could affect those sites for brief periods. The likelihood of impacts to any particular TAF site become less by 00Z Friday, so did not mention any SHRA or TSRA in TAFs after that time. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 73 88 72 / 54 41 60 37 Meridian 91 73 91 72 / 57 30 61 33 Vicksburg 91 73 89 72 / 57 49 59 36 Hattiesburg 94 73 90 72 / 41 21 61 40 Natchez 92 73 88 71 / 41 28 64 38 Greenville 87 71 88 70 / 61 62 50 25 Greenwood 87 71 88 71 / 63 63 51 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 06/19
Hazardous weather outlook, Aug 9, 3:44 AM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 344 AM CDT Thu Aug 9 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 100845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 344 AM CDT Thu Aug 9 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. NF && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 9, 4:34 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
434 AM CDT THU AUG 9 2018
MSZ018-091015-
Bolivar MS-
434 AM CDT THU AUG 9 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 515
AM CDT...
At 434 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles north of Benoit, or 7 miles south of Rosedale, moving east at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Cleveland, Renova and Boyle around 515 AM CDT.
Other locations impacted by this storm include Beulah, Pace and
Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3387 9069 3364 9069 3366 9106 3368 9103
3372 9106 3370 9115 3369 9115 3368 9113
3367 9112 3367 9117 3371 9116 3371 9113
3373 9115 3378 9113 3376 9103 3378 9099
3384 9107 3387 9107
TIME...MOT...LOC 0934Z 273DEG 16KT 3375 9101
NFSpecial weather statement, Aug 9, 5:17 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
517 AM CDT THU AUG 9 2018
MSZ018-091045-
Bolivar-
517 AM CDT THU AUG 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BOLIVAR
COUNTY...
At 517 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Renova to near Rosedale. Movement
was northeast at 20 mph.
Locations impacted include...
Cleveland, Shelby, Rosedale, Mound Bayou, Renova, Gunnison, Merigold,
Beulah, Pace and Winstonville.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3397 9066 3377 9066 3377 9098 3380 9100
3380 9102 3381 9104 3385 9107 3387 9107
3391 9102 3396 9099 3396 9097 3397 9096
TIME...MOT...LOC 1017Z 239DEG 16KT 3382 9074 3383 9098
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:17 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 43 min |
| Aug 8, 7:53 PM CDT | Special Weather Statement | JAN | Issaquena | 52 min |
| Aug 8, 8:02 PM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Aug 8, 8:46 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Aug 9, 4:34 AM CDT | Special Weather Statement | JAN | Bolivar | 41 min |
| Aug 9, 5:47 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Aug 9, 12:54 PM CDT | Special Weather Statement | JAN | Noxubee | 36 min |
| Aug 9, 1:18 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Aug 9, 1:38 PM CDT | Special Weather Statement | JAN | Noxubee | 37 min |
| Aug 9, 3:52 PM CDT | Special Weather Statement | JAN | Neshoba | 53 min |
| Aug 9, 4:50 PM CDT | Special Weather Statement | JAN | Smith | 55 min |
| Aug 9, 6:28 PM CDT | Special Weather Statement | JAN | Covington | 62 min |
| Aug 9, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 46 min |
| Aug 9, 6:34 PM CDT | Special Weather Statement | JAN | Washington | 56 min |
| Aug 8, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 39 min |
| Aug 8, 8:17 PM CDT | Special Weather Statement | JAN | East Carroll | 43 min |
| Aug 8, 8:34 PM CDT | Flash Flood Warning | JAN | West Carroll | 81 min |
| Aug 8, 7:20 PM CDT | Special Weather Statement | JAN | Chicot | 25 min |
| Aug 8, 7:33 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 57 min |
| Aug 9, 6:26 PM CDT | Special Weather Statement | JAN | Chicot | 64 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.